Alert archive / Colorado / Special Weather Statements in 2021

Special Weather Statement, NWS Goodland, KS

June 25, 2021Yuma County, Colorado

NWS Goodland, KS issued this special weather statement at Jun 25, 2021, 3:29 PM MDT for Yuma County, Colorado. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2021, 3:29 PM MDT (21:29 UTC)
Expired
Jun 25, 2021, 4:00 PM MDT
In force
31 min
Issued by
NWS Goodland, KS

County Yuma County, CO

The radar

The Goodland radar (KGLD), 114 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2021-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 50 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2021-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
50 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
1292 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

465 
WWUS83 KGLD 252129
SPSGLD

Special Weather Statement
National Weather Service Goodland KS
329 PM MDT Fri Jun 25 2021
 
COZ090-252200-
Yuma County CO-
329 PM MDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN YUMA COUNTY UNTIL
400 PM MDT...

At 329 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles southeast of Highland Center to 8
miles north of Eckley to 6 miles southeast of Yuma. Movement was east
at 25 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Yuma, Eckley, Abarr, Heartstrong, Clarkville and Wauneta. 

This includes Highway 385 between mile markers 258 and 270.
 
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
northeastern Colorado.

LAT...LON 4044 10214 4022 10228 3984 10246 3983 10280
      4021 10279 4044 10268
TIME...MOT...LOC 2129Z 266DEG 23KT 4043 10241 4023 10252 4008 10261 

$$

MRC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Jun 25, 3:29 PM MDT, 0 minutes earlier.

Area forecast discussion, Jun 25, 3:29 PM MDT, 0 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
329 PM MDT Fri Jun 25 2021

.SHORT TERM...(This evening through Saturday)
Issued at 328 PM MDT Fri Jun 25 2021

A Severe Thunderstorm Watch is in effect for the entire Tri-State
area until 8 PM MT/9 PM CT. Hazards include up to 2" hail and
damaging winds gusts up to 70 mph.

This afternoon - Tonight... An upper level trough is moving east
across the Rockies and into the High Plains sending a cold front
across the Tri-State area this evening. Despite last night's
activity, the environment is favorable once again for severe storms.
A few shortwaves are expected to move across the area this evening,
helping these storms continue to move across the Plains. Storms are
already beginning to fire as a line of discrete storms move
northeast from SE Colorado and east from the Front Range. The severe
ingredients/parameters are weaker than yesterday; however, that may
not be much of a limit for these storms today as we are already
witnessing a few severe thunderstorms in SW Nebraska. MLCAPE is only
around 500-1500 j/kg and most of the weak CIN seen in the SPC
Mesoanalysis has degraded. Lapse rates are also weaker at 6-7.5 C/km
with effective bulk shear at 30-45 kts from the WSW/W. Shear is
currently at the higher end of the range east of KS Hwy-25 where
CAPE is also a little better. As the storms progress east across the
CWA, the storms are expected to become more widespread, possibly
into a more complex linear storm mode as the environment becomes
more favorable. A concern though is how well that environment holds
together after sunset. The hazards with these storms include large
hail up to 2" and damaging wind gusts up to 70 mph. Frequent
lightning and heavy rain are also a concern this evening. Storms
area expected to impact the area from 4 to 11 PM MT. Overnight lows
are expected to be in the mid 50s to lower 60s tonight with
northwest winds around 10-15 kts.

Saturday - Saturday Night... The SW to NE oriented upper level
trough will continue to push into the forecast area; however, high
pressure over the eastern CONUS will keep the trough axis over the
NE panhandle. An inverted surface ridge will try to nudge along the
lee side of the Rockies. Clouds are expected to stick around much of
the day tomorrow, with a few areas clearing out in the late
afternoon hours in time to see a few rays of sunshine. There is
potential for isolated to scattered thunderstorms beginning around
mid-day and continuing into the early evening hours. With the worked
over environment from the previous two days, no severe weather is
expected if any storms develop and move across the area.
Temperatures are expected to be cooler tomorrow with highs in the
70s and overnight lows returning to the 50s.

.LONG TERM...(Sunday through Friday)
Issued at 256 PM MDT Fri Jun 25 2021

A stubborn pattern sets up for the beginning of the long term
period. Guidance shows an upper trough extending from the northern
Plains southwest towards the Desert Southwest. To the west, an area
of high pressure prevails in the Pacific Northwest while another
high spins over the east coast. With the region depicted either
along the trough axis or on the backside of the trough, we should be
under west to northwest flow Sunday through at least midweek as this
blocking pattern prevails.

While there is some weakening of the trough midweek, it looks to
deepen on Thursday and Friday when a closed low comes south from
Canada and merges into the trough. This setup results in chances for
showers and thunderstorms each day Sunday through Friday as
disturbances work their way through the flow. No day stands out for
severe weather at this time.

A warming trend is forecast through the long term period. Expect
highs in the 70s to low 80s on Sunday and Monday, followed by a
gradual warmup and highs in the upper 70s to upper 80s by Thursday.
Low temperatures remain mainly in the 50s.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1115 AM MDT Fri Jun 25 2021

VFR to MVFR conditions are expected during the TAF period. A SW to
NNE oriented line of showers and weak thunderstorms are moving
within the western vicinity of both MCK and GLD terminals as of
17Z. Around 22Z, storms will begin to develop over eastern
Colorado and move east across the area, impacting GLD around the
00-03Z time frame and MCK around 01-04Z. Hazards with these storms
include large hail and up to 70 mph wind gusts. Winds are expected
to vary from NW to E/SE this afternoon ahead of any developing
storms with a few gusts possible around 20 kts. After the storms
move out of the area, VFR conditions should return with NW winds
around 5-15 kts through the end of the period.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...KMK
LONG TERM...JBH
AVIATION...KMK
Hazardous weather outlook, Jun 25, 2:17 PM MDT, 1 hour 12 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
217 PM MDT Fri Jun 25 2021

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-262030-
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock-
Red Willow-
217 PM MDT Fri Jun 25 2021 /317 PM CDT Fri Jun 25 2021/

This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A few isolated thunderstorms are approaching severe thunderstorm
criteria as they move across portions of SW Nebraska.

A Severe Thunderstorm Watch has been issued for the entire Tri-State
area until 8 PM MT/9 PM CT for up to 2 inch hail and damaging wind
gusts up to 70 mph.

Severe thunderstorms are possible across the majority of the area
this afternoon and evening, mainly between 4 PM and 11 PM MDT.
Scattered thunderstorms will develop along portions of the Colorado
Front Range this afternoon, progressing eastward into western Kansas
during the late afternoon and evening. Isolated/scattered storms are
moving across portions of southwest Nebraska and northwest Kansas
and may continue through the early afternoon.

Some uncertainty remains with regard to storm coverage and the
impact on the environment from the isolated/scattered storms over NW
Kansas and SW Nebraska.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY...

Hazardous weather is not anticipated at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any severe or significant weather
to the National Weather Service in Goodland via social media or
telephone.

Kauffman

In the hours before

Local storm report, Jun 25, 2:17 PM MDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
217 PM MDT FRI JUN 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     HAIL             3 NE TRENTON            40.20N 100.96W
06/25/2021  M1.25 INCH       HITCHCOCK          NE   TRAINED SPOTTER

            QUARTER TO HALF DOLLAR SIZE HAIL REPORTED.
            POSSIBLE CROP DAMAGE ALSO REPORTED.

&&

MRC
Special weather statement, Jun 25, 2:35 PM MDT, 54 minutes before
Special Weather Statement
National Weather Service Goodland KS
235 PM MDT Fri Jun 25 2021

NEZ079-080-252100-
Hitchcock NE-Dundy NE-
235 PM MDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HITCHCOCK AND
NORTHEASTERN DUNDY COUNTIES UNTIL 300 PM MDT/400 PM CDT/...

At 235 PM MDT/335 PM CDT/, Doppler radar was tracking a strong
thunderstorm 6 miles northwest of Stratton, or 16 miles west of
Trenton, moving east at 20 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Palisade and Stratton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 800 PM MDT/900 PM
CDT/ for southwestern Nebraska.

LAT...LON 4006 10114 4015 10144 4035 10139 4035 10100
TIME...MOT...LOC 2035Z 292DEG 17KT 4022 10131

024
Local storm report, Jun 25, 2:45 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
245 PM MDT FRI JUN 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0241 PM     HAIL             3 S MCCOOK              40.16N 100.62W
06/25/2021  E1.00 INCH       RED WILLOW         NE   PUBLIC

            HAIL RANGED FROM HALF INCH TO QUARTER IN
            SIZE.

&&

KMK
Local storm report, Jun 25, 2:51 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
251 PM MDT FRI JUN 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0239 PM     TSTM WND GST     4 S MCCOOK              40.15N 100.63W
06/25/2021  M56 MPH          RED WILLOW         NE   MESONET

&&

KMK
Special weather statement, Jun 25, 3:05 PM MDT, 24 minutes before
Special Weather Statement
National Weather Service Goodland KS
305 PM MDT Fri Jun 25 2021

COZ090-252130-
Yuma County CO-
305 PM MDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN YUMA COUNTY UNTIL
330 PM MDT...

At 305 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Highland Center, or 16 miles north of Yuma, moving
east at 35 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Yuma, Eckley and Clarkville.

A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
northeastern Colorado.

LAT...LON 4044 10239 4004 10239 4004 10279 4035 10279
      4035 10278 4044 10278
TIME...MOT...LOC 2105Z 267DEG 30KT 4035 10260

MRC
Special weather statement, Jun 25, 3:29 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Goodland KS
329 PM MDT Fri Jun 25 2021

COZ090-252200-
Yuma County CO-
329 PM MDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN YUMA COUNTY UNTIL
400 PM MDT...

At 329 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles southeast of Highland Center to 8
miles north of Eckley to 6 miles southeast of Yuma. Movement was east
at 25 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Yuma, Eckley, Abarr, Heartstrong, Clarkville and Wauneta.

This includes Highway 385 between mile markers 258 and 270.

A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
northeastern Colorado.

LAT...LON 4044 10214 4022 10228 3984 10246 3983 10280
      4021 10279 4044 10268
TIME...MOT...LOC 2129Z 266DEG 23KT 4043 10241 4023 10252 4008 10261

MRC

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 6:57 PM MDTSevere Thunderstorm WarningGLDSherman, Wallace52 min
Jun 24, 7:43 PM MDTSevere Thunderstorm WarningGLDWallace44 min
Jun 24, 8:01 PM MDTSevere Thunderstorm WarningGLDGreeley, Logan, Wallace, Wichita59 min
Jun 24, 8:32 PM MDTSevere Thunderstorm WarningGLDLogan, Wichita58 min
Jun 24, 8:51 PM MDTSevere Thunderstorm WarningGLDGreeley, Wichita54 min
Jun 24, 9:30 PM MDTSevere Thunderstorm WarningGLDGove, Logan46 min
Jun 25, 1:42 PM MDTSevere Thunderstorm WarningGLDDecatur63 min
Jun 25, 2:41 PM MDTSevere Thunderstorm WarningGLDDecatur64 min
Jun 25, 4:36 PM MDTSpecial Weather StatementGLDGove24 min
Jun 25, 4:48 PM MDTSpecial Weather StatementGLDCheyenne27 min
Jun 25, 4:53 PM MDTSpecial Weather StatementGLDSheridan22 min
Jun 25, 4:56 PM MDTSpecial Weather StatementGLDWallace34 min
Jun 25, 5:01 PM MDTSpecial Weather StatementGLDGove14 min
Jun 25, 5:15 PM MDTSevere Thunderstorm WarningGLDCheyenne, Rawlins60 min
Jun 25, 5:16 PM MDTSpecial Weather StatementGLDSheridan14 min
Jun 24, 6:22 PM MDTSevere Thunderstorm WarningGLDCheyenne53 min
Jun 24, 6:30 PM MDTSevere Thunderstorm WarningGLDKit Carson30 min
Jun 24, 7:11 PM MDTSevere Thunderstorm WarningGLDCheyenne64 min
Jun 25, 3:05 PM MDTSpecial Weather StatementGLDYuma25 min
Jun 25, 3:53 PM MDTSpecial Weather StatementGLDCheyenne37 min
Jun 25, 3:58 PM MDTSpecial Weather StatementGLDYuma32 min
Jun 25, 4:28 PM MDTSevere Thunderstorm WarningGLDCheyenne, Kit Carson43 min
Jun 25, 4:34 PM MDTSpecial Weather StatementGLDCheyenne26 min
Jun 25, 1:14 PM MDTSpecial Weather StatementGLDHitchcock16 min
Jun 25, 1:31 PM MDTSpecial Weather StatementGLDHitchcock14 min
Jun 25, 2:35 PM MDTSpecial Weather StatementGLDHitchcock25 min
Jun 25, 4:31 PM MDTSpecial Weather StatementGLDDundy14 min

Nearby

Special Weather Statements in Colorado, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.